Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 184, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Aug 23, 2007, 1:27 PM EDT for Morgan County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2007, 1:27 PM EDT (17:27 UTC)
- Expired
- Aug 23, 2007, 2:07 PM EDT
- In force
- 40 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Morgan County, TN
The radar
The Knoxville radar (KMRX), 112 km from the middle of the area, began a volume at 17:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.5 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 960 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1935 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 10:11 AM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 23, 10:11 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
1011 AM EDT THU AUG 23 2007
.DISCUSSION...
FORECAST FOR TODAY GENERALLY APPEARS TO BE ON TRACK. WILL TWEAK
HOURLY TEMPS AND DEW POINTS IN THE DATABASE...BUT NO MAJOR CHANGES
PLANNED AT THIS TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 102 74 99 74 97 / 0 10 10 10 20
KNOXVILLE MCGHEE TYSON AIRPORT, TN 100 74 97 73 95 / 0 10 10 10 20
OAK RIDGE, TN 100 72 97 71 95 / 10 10 10 10 20
TRI CITIES AIRPORT, TN 95 68 93 66 93 / 10 10 10 10 20
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR THE FOLLOWING
ZONES: BRADLEY...HAMILTON...MCMINN...MEIGS...NORTHWEST
MONROE...RHEA...WEST POLK.
VA...NONE.
&&
LDWHazardous weather outlook, Aug 23, 3:25 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 325 AM EDT THU AUG 23 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-240900- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 325 AM EDT THU AUG 23 2007 /225 AM CDT THU AUG 23 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ...HEAT ADVISORY FOR THE SOUTHERN TENNESSEE VALLEY TODAY... PLENTY OF SUNSHINE TODAY WILL ALLOW TEMPERATURES TO WARM INTO THE MID AND UPPER 90S NORTH TO BETWEEN 100 AND 105 DEGREES CENTRAL AND SOUTH THIS AFTERNOON. HEAT INDICES BETWEEN 100 AND 105 ARE EXPECTED ACROSS MUCH OF THE VALLEY BY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 23, 9:51 AM EDT, 3 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
951 AM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG ABINGDON 36.71N 81.97W
08/21/2007 WASHINGTON VA LAW ENFORCEMENT
SIGN BLOWN OFF POLE ON I-81 IN ABINGDON. REPORTED BY THE
SHERIFFS OFFICE.
0125 PM TSTM WND DMG ABINGDON 36.71N 81.97W
08/21/2007 WASHINGTON VA UTILITY COMPANY
NUMEROUS TREES DOWN ON POWER LINES IN THE ABINGDON AREA.
REPORTED BY BRISTOL UTILITIES.
0125 PM TSTM WND DMG 2 E ABINGDON 36.71N 81.93W
08/21/2007 WASHINGTON VA LAW ENFORCEMENT
TREE AND POWER LINES DOWN OFF HWY 58 2 EAST OF ABINGDON.
REPORTED BY THE SHERIFFS OFFICE.
0200 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
08/21/2007 KNOX TN LAW ENFORCEMENT
POWER LINES DOWN ON COILE ROAD AND E ADAIR IN KNOXVILLE.
REPORTED BY DISPATCHER.
0210 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
08/21/2007 KNOX TN LAW ENFORCEMENT
TREE DOWN ON E RACOON VALLEY AND MARTIN ROAD. REPORTED BY
SHERIFFS DISPATCHER.
0220 PM TSTM WND DMG CHURCH HILL 36.53N 82.71W
08/21/2007 HAWKINS TN LAW ENFORCEMENT
TREE DOWN IN CHURCH HILL. REPORTED BY SHERIFFS OFFICE.
0230 PM TSTM WND DMG CHURCH HILL 36.53N 82.71W
08/21/2007 HAWKINS TN LAW ENFORCEMENT
NUMEROUS TREES DOWN AROUND THE CHURCH HILL AREA. REPORTED
BY SHERIFFS OFFICE.
0300 PM TSTM WND DMG MOUNTAIN CITY 36.47N 81.81W
08/21/2007 JOHNSON TN DEPT OF HIGHWAYS
TREE DOWN ON CROSS MOUNTAIN ROAD. REPORTED BY COUNTY HWY
DEPT.
0340 PM HAIL PITTMAN CENTER 35.76N 83.39W
08/21/2007 E1.00 INCH SEVIER TN FIRE DEPT/RESCUE
QUARTER SIZE HAIL AT THE PITTMAN CENTER FIRE HALL.
REPORTED BY THE CHIEF.
&&
MEPSpecial weather statement, Aug 23, 10:32 AM EDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1032 AM EDT THU AUG 23 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-232000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...SNEEDVILLE...ROGERSVILLE...KINGSPORT... BRISTOL...MOUNTAIN CITY...WARTBURG...CLINTON...OAK RIDGE... MAYNARDVILLE...RUTLEDGE...MORRISTOWN...NEWPORT...COSBY... GREENEVILLE...CEDAR CREEK...JOHNSON CITY...ERWIN...ELIZABETHTON... ROAN MOUNTAIN...KINGSTON...LENOIR CITY...KNOXVILLE...DANDRIDGE... MARYVILLE...CADES COVE...SEVIERVILLE...GATLINBURG...DUNLAP... PIKEVILLE...DAYTON...DECATUR...ATHENS...MADISONVILLE... COKER CREEK...JASPER...CHATTANOOGA...CLEVELAND...BENTON... DUCKTOWN...JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON 1032 AM EDT THU AUG 23 2007 /932 AM CDT THU AUG 23 2007/ ...NEAR RECORD HEAT AND DRY CONDITIONS PREVAIL... A PERSISTENT RIDGE OF HIGH PRESSURE WILL REMAIN ACROSS THE GULF COAST STATES AND SOUTHERN APPALACHIANS TODAY PRODUCING VERY HOT CONDITIONS THIS AFTERNOON. SINCE AUGUST 15TH...RECORD HIGH TEMPERATURES HAVE BEEN SET SEVERAL TIMES ACROSS CHATTANOOGA... KNOXVILLE...AND THE TRI-CITIES. TODAY WILL BE NO DIFFERENT WITH RECORD OR NEAR RECORD HIGHS ANTICIPATED BY THIS AFTERNOON ACROSS THE REGION. HIGHS TODAY ARE EXPECTED TO CLIMB TO NEAR 102 DEGREES AT CHATTANOOGA...100 DEGREES AT KNOXVILLE...AND 95 DEGREES AT THE TRI- CITY AIRPORT. THE OLD RECORDS ARE THE FOLLOWING: CHATTANOOGA 102 DEGREES SET BACK IN 1968 KNOXVILLE 99 DEGREES SET BACK IN 1968 TRI-CITY 94 DEGREES SET BACK IN 1968 THE HEAT INDEX WILL CLIMB TO AROUND 105 DEGREES ACROSS THE SOUTHERN TENNESSEE VALLEY THIS AFTERNOON PROMPTING A HEAT ADVISORY. ELSEWHERE ACROSS VALLEY LOCATIONS...THE HEAT INDEX WILL VARY FROM 98 TO 103 DEGREES BY THIS AFTERNOON. IF POSSIBLE...AVOID PROLONGED WORK IN THE SUN OR IN POORLY VENTILATED AREAS...DRINK PLENTY OF WATER AND OTHER NON- ALCOHOLIC BEVERAGES...AND SPEND AS MUCH TIME AS POSSIBLE IN AN AIR CONDITIONED ENVIRONMENT. THE PERSISTENT RIDGE OVER THE SOUTHEAST UNITED STATES HAS ALSO PRODUCED EXTREME DROUGHT CONDITIONS OVER MUCH OF EAST TENNESSEE... SOUTHWEST NORTH CAROLINA...AND SOUTHWEST VIRGINIA. YEARLY RAINFALL ACROSS BOTH TRI-CITY AND KNOXVILLE ARE OVER 13 INCHES BELOW NORMAL FOR THIS TIME OF THE YEAR WITH CHATTANOOGA OVER 14 INCHES BELOW. THE RIDGE OF HIGH PRESSURE IS EXPECTED TO REMAIN ACROSS THE SOUTHERN APPALACHIANS THROUGH AT LEAST THE MIDDLE OF NEXT WEEK KEEPING RAIN CHANCES LOW AND TEMPERATURES ABOVE NORMAL.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 2:51 AM EDT | Heat Advisory | MRX | Bradley, Hamilton, McMinn, Meigs, Monroe, Polk and 1 more | 17 hr |
| Aug 23, 5:19 PM EDT | Severe Thunderstorm Warning | MRX | Carter | 41 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.